Alert archive / Georgia / Frost Advisories in 2015
Frost Advisory 2, NWS Tallahassee, FL
NWS Tallahassee, FL issued this frost advisory at Nov 14, 2015, 7:54 PM EST for 12 counties in Georgia. It took effect at Nov 15, 2015, 4:00 AM EST. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Nov 14, 2015, 7:54 PM EST (00:54 UTC)
- In effect from
- Nov 15, 2015, 4:00 AM EST
- Expired
- Nov 15, 2015, 8:00 AM EST
- In force
- 4 hr
- Issued by
- NWS Tallahassee, FL
Counties Ben Hill County, GA, Calhoun County, GA, Clay County, GA, Dougherty County, GA, Irwin County, GA, Lee County, GA, Quitman County, GA, Randolph County, GA, Terrell County, GA, Tift County, GA, Turner County, GA, Worth County, GA
The radar
The Ft Rucker radar (KEOX), 127 km from the middle of the area, began a volume at 00:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 0.9 hours before the alert went out and 141 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2756 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km storm-relative helicity
- -40 m²/s²
- 0-3 km storm-relative helicity
- 10 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
845 WWUS72 KTAE 150054 NPWTAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE TALLAHASSEE FL 754 PM EST SAT NOV 14 2015 ...FROST POSSIBLE TONIGHT... .TEMPERATURES ARE FALLING FASTER THAN FORECAST BY MOST MODEL GUIDANCE THIS EVENING. THOUGH THERE IS CIRRUS ACROSS THE REGION AND WINDS ARE BOUNCING FROM CALM TO LIGHT...THE POTENTIAL EXISTS FOR FROST DEVELOPMENT A FEW HOURS BEFORE SUNRISE FROM EARLY COUNTY EAST TO IRWIN COUNTY. GAZ120>131-151300- /O.NEW.KTAE.FR.Y.0002.151115T0900Z-151115T1300Z/ QUITMAN-CLAY-RANDOLPH-CALHOUN-TERRELL-DOUGHERTY-LEE-WORTH-TURNER- TIFT-BEN HILL-IRWIN- INCLUDING THE CITIES OF...GEORGETOWN...FORT GAINES...CUTHBERT... SHELLMAN...ARLINGTON...MORGAN...EDISON...LEARY...DAWSON... ALBANY...LEESBURG...SMITHVILLE...SYLVESTER...ASHBURN...TIFTON... FITZGERALD...OCILLA 754 PM EST SAT NOV 14 2015 ...A FROST ADVISORY IS IN EFFECT... THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM TO 8 AM EST SUNDAY. * TEMPERATURE...36 TO 38 DEGREES. * TIMING...4 AM TO 7 AM SUNDAY. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS EXPECTED. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ HARRIGAN
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this frost advisory went out at Nov 14, 3:36 PM EST, 4 hours 18 minutes earlier.
Area forecast discussion, Nov 14, 3:36 PM EST, 4 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 336 PM EST SAT NOV 14 2015 .Near Term [Through Tonight]... Cool high pressure will slide east from Tennessee into the western Carolinas tonight. This will reinforce the the northeast flow of dry air into the region. Cirrus clouds will have minimal impact on temperatures with afternoon highs in the mid to upper 60s for most of the region, with lower 70s south and east of Perry. Tonight looks to be the coolest of the season thus far. Northern areas will drop to around 40 degrees. Inland areas along and south of I-10 will see lower to mid 40s with coastal counties dropping into the lower 50s. The 46-degree low forecast for TLH would be the coolest reading at the airport since March 30th. .Short Term [Sunday Through Monday Night]... The short term period will be dominated by the influence of deep ridging, with a surface high centered to the north over the Carolinas and a low-amplitude ridge aloft. This should maintain the sunny, dry weather into Monday Night (with the exception of a few isolated showers offshore from Sunday Night to Monday Night). A warming trend is also expected, with temperatures quickly rebounding to above normal levels by Monday. .Long Term [Tuesday Through Saturday]... The extended part of the forecast still looks to feature an increasingly amplified flow pattern across the CONUS. At the beginning of the period (Tuesday) this will feature strong ridging aloft along both coasts, with a trough over the Plains and central United States. The 12Z runs of the ECMWF and GFS have converged on the timing of Plains cyclogenesis, and the subsequent eastward progression of the associated cold front. For our forecast area, the timing of the front currently looks to be late on Wednesday or Wednesday night. With a large component of the tropospheric flow parallel to the front, some heavy rain will be possible. However, the front is expected to arrive as the occluding cyclone ejects NNE into Canada. That should lead to frontolysis and weakening jets (both in the low levels and aloft), and diminishing trends in any band of convection along the front. Therefore, the better chances for heavy rain and stronger storms are currently expected to remain west of our area. && .Aviation... [Through 18Z Sunday] VFR conditions will prevail under some high cirrus clouds. Northeast winds today will veer to the east for Sunday. && .Marine... Breezy northeast winds will shift to the east by tomorrow and continue through Tuesday Night or Wednesday in advance of a cold front. We expect that the winds will warrant at least SCEC headlines for parts of the coastal waters for the duration of that time, with a few periods of advisory level winds possible (including from tonight into Sunday morning). The cold front will arrive later Wednesday with showers and thunderstorms. && .Fire Weather... Hazardous fire weather conditions are not expected over the next several days. && .Hydrology... The only river left in flood was the Choctawhatchee near Bruce, which is forecast to fall below flood stage on Tuesday. Otherwise, other sites along the Choctawhatchee, Chipola, and Apalachicola Rivers were at action stage, but were continuing to fall after the heavy rain from last week. The QPF through Wednesday shows less than half an inch across the FL Panhandle and southeast AL, with most of that occurring on Wednesday as a cold front approaches. This should allow plenty of time for the crest waves to work their way downstream in this region. && .Preliminary Point Temps/PoPs... Tallahassee 46 72 54 78 62 / 0 0 10 0 10 Panama City 51 71 58 77 65 / 0 0 0 10 10 Dothan 40 67 48 73 59 / 0 0 0 0 10 Albany 40 68 49 73 59 / 0 0 10 0 10 Valdosta 44 71 53 77 62 / 0 0 10 0 10 Cross City 50 77 57 82 63 / 0 0 10 10 10 Apalachicola 52 72 60 77 68 / 0 0 10 10 10 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AL...NONE. GM...Small Craft Advisory until 1 PM EST Sunday for all zones. && NEAR TERM...WOOL SHORT TERM...LAMERS LONG TERM...LAMERS AVIATION...WOOL MARINE...LAMERS FIRE WEATHER...HARRIGAN HYDROLOGY...MCDERMOTT
Nearby
Frost Advisories in Georgia, 2015Every frost advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.